MAUDE Adverse Event Report: HOYA CORPORATION PENTAX TOKYO OFFICE PENTAX; VIDEO DUODENOSCOPE

HOYA CORPORATION PENTAX TOKYO OFFICE PENTAX; VIDEO DUODENOSCOPE
Model Number ED-3490TK
Medical Device Problem Code Loss of or Failure to Bond (1068)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).
 
Event or Problem Description
Pentax of america initiated field correction 2017- 001- c which included inspection of the seal around the distal body and distal cap of the ed-3490tk duodenoscope pursuant to predefined inspection criteria (et-hf-p-0013 rev.00).The objective of the inspection was to verify there were no defects/discontinuities in the seal between the distal body and distal cap.The inspectional criteria was defined as, "all seal surfaces observed shall be continuous and smooth with no outward signs of discontinuity, gaps or bubbles." a device was considered to fail the inspection if any element of the criteria was not met.The customer owned device was previously returned to pentax medical from a customer on 07-jun-2018 and inspection of the unit was performed under service order (b)(4) where the quality control inspector documented the following codes on 12-jun-2018: distal cap - fixed type failed seal integrity inspection, passed dry leak test, primary operation channel excess glue at distal end, passed wet leak test, prism lens chipped, image mild spot.Inspection of the seal between the distal body and distal cap was performed and the device failed the inspection criteria.The endoscop's repairs will include the distal case/cap, which will be replaced and/or resealed pursuant to the field correction, along with the following parts, and returned to the user upon completion: deflector body link, distal case/cap, o-ring(0.5x1.3), pcb for ccd k2 pb-free/ntsc.This is the first time pentax model ed-3490tk, serial number (b)(4) has been returned for serviced at a pentax facility since the device was put into service on 05-feb-2015.The endoscope was delivered to the customer on 19-jun-2018 under delivery order (b)(4).

Brand Name
PENTAX
Common Device Name
VIDEO DUODENOSCOPE
Manufacturer (Section D)
HOYA CORPORATION PENTAX TOKYO OFFICE
tsutsujigaoka 1-1-110
akishima-shi, tokyo 196-0 012
JA  196-0012
MDR Report Key11244687
Report Number9610877-2021-00039
Device Sequence Number4062047
Product Code FDT
UDI-Device Identifier04961333229611
UDI-Public04961333229611
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K161222
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Remedial Action Repair,Inspection,Recall
Type of Report Initial
Report Date (Section B) 06/12/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Model NumberED-3490TK
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/12/2018
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/12/2018
Initial Report FDA Received Date01/28/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
NOT ISSUED YET
Patient Sequence Number1